Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 188, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 5, 2004, 3:50 PM CDT for Becker County, Otter Tail County, Minnesota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2004, 3:50 PM CDT (20:50 UTC)
- Expired
- Sep 5, 2004, 4:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Becker County, MN, Otter Tail County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 176 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
954 WUUS53 KFGF 052050 SVRFGF MNC005-111-052130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 348 PM CDT SUN SEP 5 2004 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BECKER COUNTY IN NORTHWEST MINNESOTA NORTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 430 PM CDT. * AT 344 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF BUTLER...OR ABOUT 24 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 35 MPH. DAMAGING WINDS WERE REPORTED IN THIS THUNDERSTORMS 10 MILES SOUTH OF PERHAM. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUTLER AT 350 PM... HILLVIEW AT 355 PM AND MIDWAY AT 400 PM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4655 9549 4654 9519 4685 9518 4683 9555 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 11:51 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 5, 11:51 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1151 AM CDT SUN SEP 5 2004 .DISCUSSION... UPPER LEVEL TROUGH OVER CO AND WY WILL ROTATE INTO THE CENTRAL/NORTHERN PLAINS TODAY AND TAKE ON MORE OF A NEGATIVE TILT. WATER VAPOR LOOP HAS SHORT WAVE OVER CENTRAL SD MOVING MORE NORTH THAN NORTHEAST. PRECIPITABLE WATER INCREASES ACROSS THE FORECAST AREA TODAY AND WILL BE HIGHEST OVER THE SOUTHEAST ZONES. ALSO 850 HPA THETA-E GRADIENT WILL BE HIGHEST IN THE SOUTHEAST ZONES. RADAR HAS RAIN MOVING NORTHEAST ABOUT 25 MPH. EXPECT A SOUTHWEST TO NORTHEAST DEFORMATION ZONE TO OCCUR ACROSS EASTERN ND AND NORTHWEST MINNESOTA. SURFACE TROUGH EXTENDS FROM SOUTHERN SD TO NEAR INL. WILL CHECK ZONES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Sep 5, 7:00 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 700 AM CDT SUN SEP 5 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-051430- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 700 AM CDT SUN SEP 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS SOUTHEAST NORTH DAKOTA AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA TODAY. THUNDERSTORMS REMAIN POSSIBLE IN PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT. ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED WITH THE THUNDERSTORMS TODAY AND TONIGHT...LOCALLY HEAVY RAINFALL IS POSSIBLE UNDER THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:40 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater, Mahnomen | 65 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.